Amiodarone. I stopped taking Amiodarone after 2 months approximately, because of breathless, bad eye problems, chest pains, numb feet etc

Hair loss, very bad cough till I stopped, sore feet and pain in toes, very dry mouth, ,joint pains etc... going to Opticians again tomorrow as eyes so bad.......does anyone know how long it takes Amiodarone to get out of your system (Dr says 45/56 days)...Internet says lot longer??? Has anyone felt better as soon as they stopped or what period before you experienced feeling better?... does it continue to cause all the side effects for what ever time?...I am really worried about eyes...but will know more tomorrow. Trouble is not sure the side effects I feel still could be to do maybe... with Warfarin 3mg Bisoporol 5mg or Omeprazole 20g twice a day.......been off Amiodarone for 44days and feel no better and been on the Bisoporol 5mg for 44days so what does anyone think.

Last edited by

2 Replies

  • Hi Shirlgal

    I was on Amiodarone for 7 years. By the end of the first year, I had experienced hair loss hypothyroidism, sensitive skin and corneal deposits. Have also been on Warfarin (hair loss again, plus dry itchy skin), Biosoprolol (no side effects) and Omeprazole (briefly). Have been off Amiodarone for a year. My TSH levels swung first one way and then the other. Last adjustment to my levothyroxine was 5 months ago and I am awaiting the results of a blood test to see if it needs adjusting again. I was told it can take up to 9 months to get Amiodarone out of your system but I was on it for a long time.

  • Hi Shirlgal,I,m afraid most drugs have side effects,I,m on 2.5 mgs bisoprolol and have perminent neck ache and feeling bloated,Seen Dr today and he said I can slowly come off them now as i,ve had an ablation that seems(touch wood)to have worked,But i,m expecting it will take quite a few weeks before it,s out of my system.good luck hope you,r soon feeling better

You may also like...